MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO EDGE NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO EDGE NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 402510
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when the operator of the device pushed on the plunger, the liquid came out at the side of the syringe and onto the patient's arm and shirt.
 
Additional Manufacturer Narrative
D9 - date returned to mfg: 07-oct-2025.H3: one used product and pictures were received for analysis.The sample was viewed under magnification, and a crack was noted on the hub of the needle-pro (mp964).Prior to testing the hinges of the pro was severed and removed to allow the cannula to be exposed.It then was assembled to a fluid filled, 3ml, luer-lock syringe from stock according to ifu (as10011059-002, sections 6.2 & 6.3), by firmly seating the needle-pro to the syringe and needle to the needle-pro, using a push and a clockwise twist.The assemblies were tested and the sample leaked.Review of the maintenance logs for the assembly machines, did not identify any issues that could potentially be associated with a crack on the side of the edge needle-pro hub.Per an engineering area technician, the machine assembly process is the same for the different sizes of edge needle-pro components and does not include any factors or conditions specific to the 25g size component.Complaint information will continue to be monitored for any new information or adverse trends, and further actions will be taken accordingly.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
JELCO HYPODERMIC NEEDLE-PRO EDGE NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21965070
Report Number3012307300-2025-05230
Device Sequence Number8123002
Product Code FMI
UDI-Device Identifier00351688066544
UDI-Public(01)00351688066544(17)270927(10)4333134
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K041399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number402510
Device Lot Number4333134
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown